It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain & Nervous System Disorders Message Board


Brain & Nervous System Disorders Board Index


okay, not sure if this is the right board... but here goes...

my father has stage iv melanoma with mets in his brain. he had stereotactic radiosurgery on the mets (3 small mets), and three weeks later, he had a seizure.

a day or two before his seizure, he'd been sent to palliative care doctors who told him he was taking too many medications what interacted with eachother and that he needed to change meds. he was taking a few meds for nausea and vomiting, something for appetite, something for a cough, something for pain... lots of meds! anyway, they stopped it all cold, and told him to take reglan for nausea and vomiting and appetite, hycodan for coughing, oxycontin every 8 hours for pain, and oxycodone every two hours if he had breakthrough pain.

here's my question... could stopping all his medications cold like he did, have caused him to have a seizure? or could it have been caused by the oxycontin? has anyone else experienced anything like this? his doctors absolutely will not even address the possibility that his medicine could have caused his seizure.

another question... if it WAS the medicine that caused his seizure, how likely is it that he'd have another one??? any information would be greatly appreciated! thanks!
it would kind of depend solely on what meds he was actually taking.were narcotics the ONLY real pain meds?was there any anti siezure type meds being used for pain like neurontin or any of the others?these are often used for nerve pain.abruptly stopping a med like that without tapering could possibly casue a siezure to occur,but only if he was actually taking one of these particular types of meds.could you possibly list the exact names of all meds he was on?this would be the only real way to know just what if any of his meds may have triggered it.but considering his current status,this also could merely have been coincidental you know what i mean?he has alot of activity going on in his brain right now,anytime there are constant changes occuring within the brain itself,there is always the possibility of having siezure activity.it just kind of goes with the territory ya know?but if you could list the actual meds he was on i would be more than happy to take a look.i am not a doc but believe me,we know about many many types of meds.what did he get switched to,just the meds you have already listed here?so sorry for what your dad is going thru,and you too.marcia
wow that is quite a load.quite frankly,i think no matter what,you are never really going to know for certain just because of the brain condition right now,you know what i mean?that alone could have triggered it or combined with abrupt WD of some of these meds or just because of some of these meds,like the benzos?it would depend on just how much of the zanax and the abh he was taking and whether or not he was actually completlely without it for like at least 24 hours(that abh just has two very potent drugs in it,haldol and ativan).i do know that sudden stoppage of any regularly taken benzo can induce siezure activity.this type of taper takes alot of time just to avoid some really awful WD symptoms.but if he was still on any benzo during this time,if the other wasn't too high a dosage,then were back at square one ya know?

i really don't know too much about the cancer meds tho.i would think given all that we was indeed on then taken off of,if this was a sudden thing,could possibly have induced a problem for him in the brain area.these meds all also interact wth each other and can potentiate each other as well.but when you look at what else is actually going on within his brain,this whole episode itself could have all combined too.there just realistically is not any real way to actually know for certain thats all.unfortunetly i think you may just have to settle for a 'possibly' here?is there some particular reason other than just wanting to know what could have caused this that you have to know for certain?the window of opportunity(as far as actually having gotten blood levels at the time)has long since passed on what may or may not have been in his blood levels of particular meds at that time of his siezure.has he had any more activity since that one?

I am sorry i couldn't provide you with more info on what you are really looking for,but like i said,there are just too many other possibilitys here other than DCing one particular med,or meds in general that could have caused that.i just hope he is stable as possible considering and not in any real huge amount of pain.good luck mcr,marcia





All times are GMT -7. The time now is 05:11 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!